The Open UniversitySkip to content
 

Analysis of a multiple-recapture census by computing conditional probabilities

Garthwaite, P. H. and Buckland, S. T. (1990). Analysis of a multiple-recapture census by computing conditional probabilities. Biometrics, 46(1) pp. 231–238.

DOI (Digital Object Identifier) Link: http://doi.org/10.2307/2531647
Google Scholar: Look up in Google Scholar

Abstract

In a multiple-recapture census of a closed population using fixed sample sizes, the total number of different animals captured during the census is a sufficient statistic for the population sized. Conditional on the population size, the exact probability distribution of this sufficient statistic may be calculated and an algorithm for doing this is given. Standard techniques are applied to describe methods for using the conditional probabilities to form median and interval estimates of the population size. The methods are illustrated with examples.

Item Type: Journal Article
Copyright Holders: 1990 International Biometric Society
ISSN: 1541-0420
Keywords: capture-recapture; confidence intervals; Schnabel census
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Mathematics, Computing and Technology
Related URLs:
Item ID: 17943
Depositing User: Sara Griffin
Date Deposited: 20 Aug 2009 12:43
Last Modified: 20 Jan 2016 10:33
URI: http://oro.open.ac.uk/id/eprint/17943
Share this page:

Altmetrics

Scopus Citations

▼ Automated document suggestions from open access sources

Actions (login may be required)

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340   general-enquiries@open.ac.uk